Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 9:10 AM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 9:10 AM EDT (13:10 UTC)
- Expired
- Aug 27, 2008, 9:30 AM EDT
- In force
- 20 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 271310
TORRAH
NCC051-163-271330-
/O.NEW.KRAH.TO.W.0034.080827T1310Z-080827T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
910 AM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 AM EDT
* AT 906 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER FAYETTEVILLE...MOVING NORTHEAST AT 19 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDER...
EASTOVER...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3496 7886 3508 7895 3525 7866 3525 7864
3509 7850
TIME...MOT...LOC 1310Z 241DEG 16KT 3504 7885
$$
GIH1 follow-up statement
000
WWUS52 KRAH 271329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
929 AM EDT WED AUG 27 2008
NCC051-163-271339-
/O.EXP.KRAH.TO.W.0034.000000T0000Z-080827T1330Z/
CUMBERLAND NC-SAMPSON NC-
929 AM EDT WED AUG 27 2008
...THE TORNADO WARNING FOR WEST CENTRAL SAMPSON AND CENTRAL
CUMBERLAND COUNTIES EXPIRES AT 930 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... THIS STORM WILL BE CLOSELY
MONITORED FOR SIGNS OF POSSIBLE RESTRENGTHENING.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3496 7886 3508 7895 3525 7866 3525 7864
3509 7850
TIME...MOT...LOC 1329Z 241DEG 16KT 3507 7876
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 7:55 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 27, 7:55 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH CAROLINA TODAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 450 AM... FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH CAROLINA. AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME PARTS OF THE WESTERN PIEDMONT ARE UNDER A TORNADO WATCH. ASSUMING THE WINDS WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN CENTRAL NORTH CAROLINA IS UNLIKELY. AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST. CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED. MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 455 AM WEDNESDAY... FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO AROUND 90. A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR SOUTHERN COUNTIES BY THAT TIME. SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA. THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST NORTHEASTERLY FLOW FROM THE ATLANTIC. -MWS && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 755 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH... AND RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH LATE MORNING. THERE MAY BE A BRIEF LULL IN THE SHOWER ACTIVITY AROUND MIDDAY... BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO... MAINLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS... EXPECT THE BEST CHANCE OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS AFTERNOON... FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 27, 8:38 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 838 AM EDT WED AUG 27 2008 NCZ038-039-073-074-083-084-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND- 838 AM EDT WED AUG 27 2008 ...TORNADO WATCH 869 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A HALF INCH OR MORE OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ007>011-021>028-040>043-075>078-085-086-088-089-281000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 838 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A HALF INCH OR MORE OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY TODAY...WITH THE BEST CHANCES OCCURRING IN THE WESTERN PIEDMONT...SANDHILLS AND THE TRIANGLE REGION. PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH THE DAY AND BE ALERT FOR ANY POSSIBLE WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. JFB
In the hours before
Local storm report, Aug 27, 5:53 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM FLASH FLOOD 2 N LEXINGTON 35.84N 80.25W
08/27/2008 DAVIDSON NC COUNTY OFFICIAL
WINSTON ROAD AND BUSINESS 70 AND 29 IMPASSABLE
0530 AM FLASH FLOOD LEXINGTON 35.82N 80.25W
08/27/2008 DAVIDSON NC COUNTY OFFICIAL
ARTHUR DRIVE AND WASHINGTON AV THREE FEET OF WATER ON
ROAD
&&
14Special weather statement, Aug 27, 6:05 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 605 AM EDT WED AUG 27 2008 NCZ022-039-271100- GUILFORD-RANDOLPH- 605 AM EDT WED AUG 27 2008 ...HEAVY RAIN WILL MOVE ACROSS GUILFORD AND RANDOLPH COUNTIES THROUGH 700 AM EDT... AT 605 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN APPROACHING ASHEBORO...MOVING NORTH AT 13 MPH. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN ASHEBORO AND NORTH INTO SOUTHEAST GREENSBORO AND GIBSONVILLE. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. 14
Local storm report, Aug 27, 7:26 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD ASHEBORO 35.71N 79.83W
08/27/2008 RANDOLPH NC COUNTY OFFICIAL
U.S. 220 BYPASS AT SALISBURY STREET IMPASSABLE
&&
14Special weather statement, Aug 27, 8:00 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 AM EDT WED AUG 27 2008 NCZ008-023>025-040>042-075>077-086-088-089-271300- ALAMANCE-CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-HOKE-JOHNSTON- LEE-MOORE-ORANGE-SAMPSON-WAKE- 800 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ALAMANCE...ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE... HARNETT...MOORE...SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 900 AM EDT... AT 800 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SWEPSONVILLE TO PINEVIEW TO 6 MILES SOUTH OF ROCKFISH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GRAHAM TO 10 MILES NORTHWEST OF FORT BRAGG TO 8 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TEER AROUND 805 AM EDT...SPRING LAKE AROUND 810 AM EDT...TIMBERLAKE AROUND 815 AM EDT...EFLAND AROUND 820 AM EDT...JORDAN LAKE AROUND 825 AM EDT...HILLSBOROUGH AROUND 830 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 8:33 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW ASHEBORO 35.68N 79.84W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
WATER KNEE DEEP IN A PORTION OF US 220/64 INTERCHANGE
BECAUSE OF CLOGGED STORM DRAIN. SEVERAL OTHER REPORTS OF
MINOR FLOODING THROUGOUT RANDOLPH CO.
&&
BLAESSpecial weather statement, Aug 27, 9:00 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT WED AUG 27 2008 NCZ008-024-025-040>042-076-077-088-089-271400- CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE- SAMPSON-WAKE- 900 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1000 AM EDT... AT 900 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM HILLSBOROUGH TO HOPE MILLS...OR ALONG A LINE EXTENDING FROM HILLSBOROUGH TO 8 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DURHAM AROUND 910 AM EDT...LILLINGTON AROUND 920 AM EDT...CARY AROUND 930 AM EDT...AND FROM RALEIGH TO NEAR BENSON AND ROSEBORO AROUND 1000 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.